Posted by papillon2 on April 20, 2012, at 21:32:57
In reply to Re: Want to come off the meds » Lamdage22, posted by phidippus on April 20, 2012, at 17:56:53
> What does being bright have to do with this?
If I'm correct, he is saying that Lithium and/or Zyprexa is causing cognitive dulling but his doctor/s don't believe him, and he thinks this is because they don't know how smart he would otherwise be. Essentially, they have nothing with which to compare it.
I have a similar problem: I know my brain is still ruined from depression but doctors don't believe me because they don't know how I would otherwise be. They don't know my real baseline.
Lamdage: what is your blood level on 1200mg Lithium? You may be able to get away with a lower dose, which would reduce the cognitive side effects. Cognitive dulling on Lithium is greatly dose-related. As I understand it, people with bipolar disorder often reach the lower end of the therapeutic range on 900mg. If combining Lithium with another mood stabilizer you may be able to lower it even further.
Zyprexa has a higher weight burden than Lithium. Swapping it for a less weight burdensome anti-psychotic and lowering your Lithium dose may do the trick. If you have more of a problem with depression than mania you could perhaps swap Lithium for Lamictal, which is weight-neutral for most people.
I found a great table comparing the weight burden profiles of various anti-depressants, mood stabilizers and anti-psychotics:
Hope this helps!
Ring the bells that still can ring
forget your perfect offering
there is a crack in everything
that's how the light gets in
~ Leonard Cohen